Alert archive / South Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jun 25, 2001, 3:45 PM EDT for Williamsburg County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 25, 2001, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KILM 251946 FFWILM SCC089-252145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 345 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 545 PM EDT * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER MOUZON AND CADES...NEAR HIGHWAY 52 IN NORTHERN WILLIAMSBURG COUNTY. OTHER STORMS SCATTERED AROUND THE COUNTY WILL MOVE SLOWLY OVER THE NEXT HOUR OR SO. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS AND ROADWAYS. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ TM LAT...LON 3383 7986 3357 7997 3341 7970 3376 7945
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:50 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 25, 1:50 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 150 PM EDT MON JUN 25 2001 NUMEROUS THUNDERSTORMS TODAY ACROSS THE AREA. EXPECT ACTIVITY WILL CONTINUE INTO THE NIGHT TIME HOURS AS HAS BEEN THE CASE THE PAST COUPLE OF NIGHTS. WILL GO WITH LIKELY POPS AND MENTION HEAVY RAIN. UPPER LOW SLOWLY RETROGRADES TO MID MISSISSIPPI VALLEY NEXT 60 HRS. STILL LOOKS LIKE A GOOD CHANCE OF CONVECTION ON TUESDAY AS WEAK SHORTWAVE MOVES NORTH ALONG THE SOUTHEAST COAST...BUT AS THE BERMUDA HIGH RIDGES IN...CONVECTION SHOULD BE SPARSE ON WEDNESDAY AND NIL BY THURSDAY WITH WARM AIR AT ALL LEVELS AND SUBSIDENCE HELPING TO SQUELCH ANY ACTIVITY. RIDGE SHIFTS SOUTH OF THE AREA LATE IN THE PERIOD AND WILL PUT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH MONDAY. COLD FRONT MAKING A RUN FOR THE AREA AS HIGH MOVES OUT OF ONTARIO AND ACROSS NORTHEAST/MID ATLANTIC. THIS BOUNDARY MAY GET CLOSE ENOUGH BY LATE SUNDAY OR MONDAY TO HELP FOCUS MORE ORGANIZED CONVECTION. CWF: E WIND 10 TO 15 KT AND 2 TO 3 FT SEAS. LIGHT E TO SE FLOW WILL CONTINUE THIS FORECAST PACKAGE. NO FLAG POTENTIAL THROUGH EXTENDED. FCSTID = 27 ILM 70 86 70 88 / 60 50 40 20 LBT 68 86 68 90 / 60 50 40 20 FLO 66 86 68 90 / 60 50 40 20 MYR 70 86 70 87 / 60 50 40 20 .ILM... NC...NONE. SC...NONE. DIGIORGI
In the hours before
Local storm report, Jun 25, 10:09 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1009 AM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AM BENNETTSVILLE SC FLOOD
06/25/01 MARLBORO 911 CENTER REPORTED
FLOODING AT SALEM ROAD,
BOUNTY ACRES ROAD, AND
CHERAW STREET.
DLLocal storm report, Jun 25, 1:13 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
113 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM LONGS SC 1.25 INCH HAIL
06/25/01 HORRY LONGS FIRE DEPARTMENT
REPORTED QUARTER SIZE HAIL.
DLLocal storm report, Jun 25, 3:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON, NC
330 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM LONGS SC 1.00 INCH HAIL
06/25/01 HORRY LONGS FIRE DEPARTMENT
REPORTED QUARTER SIZE HAIL.
DL (CORRECTION FOR HAIL SIZE)The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:05 PM EDT | Flash Flood Warning | ILM | Horry | 115 min |
Nearby
Flash Flood Warnings in South Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.